MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3142
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was decontaminated and forwarded to quality engineering for evaluation.The scissor tip assembly, and what appears to be a torn shrink tubing was returned for review, the scissor tip was visually examined, no obvious damage was noted with the exception of the shrink tubing not attached.The tip was installed on a known good hand piece and was cycled open and closed.The device functioned without binding and was able to fully open and close.The shrink tube was examined under magnification.The section examined was cleanly cut, which would indicate that the shrink tube may have been in contact with a sharp object.The source of the contact was not determined.The scissor tips are subject to 100% cut testing and visual inspection prior to shipment.
 
Event or Problem Description
During a lap chole the black plastic (heat shrink) on a disposable scissor tip came apart and had to be retrieved from the patient's abdomen.There was no harm to the patient.

Brand Name
RENEW ENDOCUT SCISSOR TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key12420575
Report Number1223422-2021-00006
Device Sequence Number3609659
Product Code GEI
UDI-Device Identifier00811099010005
UDI-Public00811099010005
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3142
Device Catalogue Number3142
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1